Alert archive / Virginia / Tornado Warnings in 2024

Tornado Warning 12, NWS Blacksburg, VA

April 11, 2024Henry County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this tornado warning at Apr 11, 2024, 9:21 PM EDT for Henry County, Pittsylvania County, Virginia. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2024, 9:21 PM EDT (01:21 UTC)
Expired
Apr 11, 2024, 9:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 71 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:27 PM EDTTORNADO2 Nnw Swansonville, VANWS survey confirms EF-1 touched down 2 miles north-northwest of Swansonville at 9:27 PM and trcked northeast to 3 miles north of Swansonville. The tornado path length was just over a mile and the damage width was 250 yards. Numerous large softwood and hardwoo
Apr 11, 9:27 PM EDTTORNADO2 Nnw Swansonville, VANWS survey confirms EF-1 touched down 2 miles north-northwest of Swansonville at 9:27 PM and trcked northeast to 3 miles north of Swansonville. The tornado path length was just over a mile and the damage width was 250 yards. Numerous large softwood and hardwoo

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 6:43 PM EDTTornado WatchSPC4 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 1.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2024-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2024-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

180 
WFUS51 KRNK 120121
TORRNK
VAC089-143-120145-
/O.NEW.KRNK.TO.W.0012.240412T0121Z-240412T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
921 PM EDT Thu Apr 11 2024

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Northwestern Pittsylvania County in south central Virginia...
  East central Henry County in south central Virginia...

* Until 945 PM EDT.

* At 921 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Sandy River, or near Axton, moving northeast at 40
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Chatham...
  Gretna...
  Callands...
  Sago...
  Swansonville...
  Climax...
  and Pittsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3664 7960 3672 7973 3703 7954 3691 7922
TIME...MOT...LOC 0121Z 219DEG 36KT 3672 7963 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMG
2 follow-up statements
571 
WWUS51 KRNK 120130
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
930 PM EDT Thu Apr 11 2024

VAC089-120139-
/O.CAN.KRNK.TO.W.0012.000000T0000Z-240412T0145Z/
Henry VA-
930 PM EDT Thu Apr 11 2024

...THE TORNADO WARNING FOR EAST CENTRAL HENRY COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM EDT for north central
North Carolina...and south central, central and west central
Virginia.

&&

LAT...LON 3670 7953 3676 7966 3703 7954 3691 7922
TIME...MOT...LOC 0129Z 219DEG 36KT 3679 7956 

$$

VAC143-120145-
/O.CON.KRNK.TO.W.0012.000000T0000Z-240412T0145Z/
Pittsylvania VA-
930 PM EDT Thu Apr 11 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR 
CENTRAL PITTSYLVANIA COUNTY...

At 929 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Callands, moving northeast at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Chatham...
Gretna...
Callands...
Swansonville...
Climax...
Pittsville...
and Chalk Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3670 7953 3676 7966 3703 7954 3691 7922
TIME...MOT...LOC 0129Z 219DEG 36KT 3679 7956 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BMG
195 
WWUS51 KRNK 120139
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
939 PM EDT Thu Apr 11 2024

VAC143-120148-
/O.EXP.KRNK.TO.W.0012.000000T0000Z-240412T0145Z/
Pittsylvania VA-
939 PM EDT Thu Apr 11 2024

...THE TORNADO WARNING FOR CENTRAL PITTSYLVANIA COUNTY WILL EXPIRE 
AT 945 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM EDT for north central
North Carolina...and south central and central Virginia.

&&

LAT...LON 3670 7953 3676 7966 3703 7954 3691 7922
TIME...MOT...LOC 0138Z 219DEG 36KT 3686 7949 

$$

BMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 11, 7:41 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 11, 7:41 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
741 PM EDT Thu Apr 11 2024

.SYNOPSIS...
A complex low pressure system over the eastern United States
will produce showers and thunderstorms as a cold front pushes
off the Mid Atlantic coast by Friday morning. Gusty wind and
colder temperatures will follow this system for Friday into
Saturday with some showers in the mountains. Mainly dry and
warmer weather is on tap for the beginning of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 725 PM EDT Thursday...

Key Message:

 1. Tornado Watch until 11pm for portions of NW NC into southern
VA. Chance for severe storms with isolated tornadoes, locally
heavy rain, and gusty wind.

2. Wind Advisory remains in effect for Western Greenbrier

3. Wind advisory may be expanded into the southern Blue Ridge
for tonight

Low level environment favors spinning with 0-1km SRH 200-350.
Per coordination with SPC have a Tornado Watch for southern VA
into NW NC til 11pm. Once sun sets, instability will weaken but
shear remains high into the evening ahead of the front over the
piedmont, so will need to heed warnings. Have already had a
confirmed tornado in Wilkes County.

Previous discussion...

Not seeing much erosion of the stratus in satellite imagery over
Virginia, but ans area of clearing over Georgia and South
Carolina was advancing north. HRRR and HREF showed the time
range from 20Z/4PM through 03Z/11PM. The convective allowing
models show the potential for discrete supercells developing in
the foothills of North Carolina and tracking into central and
eastern Virginia and North Carolina.

The 12Z RNK sounding had about 300 J/kg of Convective Available
Potential Energy. But limited cooling at mid level is expected
and for now stratus and rain are hampering warming at low
levels so available instability may limit coverage of
thunderstorms this afternoon and evening.

Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.

Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.

Temperatures will hold in the 50s and 60s until the cold front
passes through in the late evening. 850MB temperatures drop to
near zero be Friday morning.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1245 PM EDT Thursday...

Key Messages:

1) Confidence is high for gusty winds persisting into Saturday
before fading by Saturday night.

2) A low chance of showers and thunderstorms returns by late
Sunday for southeast West Virginia.

Gusty winds will continue into Friday night and Saturday due to
a strong pressure gradient between low pressure deepening in
eastern Canada and high pressure in the lower Mississippi River
Valley. There may be gusts approaching advisory criteria along
the southern Blue Ridge. The wet soil from recent rainfall could
allow a few trees and power lines to be blown down more easily.
Upslope rain showers will gradually fade from Boone to
Lewisburg by Saturday morning, and there may be snow flurries
along the higher elevations of western Greenbrier County before
the moisture completely dissipates. High pressure should provide
lighter winds and drier weather for the remainder of Saturday
and through Saturday night.

An upper level ridge will build eastward from the southern
Plains to the Gulf Coast on Sunday. As high pressure drifts
offshore, the flow should turn towards the southwest. The rising
heights aloft and the increasing warm air advection should
boost temperatures notably above normal with widespread highs in
the 70s by Sunday afternoon. Meanwhile, a weak frontal boundary
will dive southeastward from the Great Lakes, but the building
upper level ridge will halt any further progress southward from
Pennsylvania. Some showers and thunderstorms may spill into
central West Virginia by Saturday evening, so a low chance of
rain exists for the Interstate 64 corridor. Elsewhere, dry
weather is expected for Sunday and Sunday night. Temperatures
will stay elevated during Sunday night with lows only falling
into the 50s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1206 PM EDT Thursday...

Key Message:

1) Mainly Dry With Well Above Normal Temperatures

Forecast models agree in a building a ridge and 8h temps across
our area next week. Warm front close to the area Monday allows
for a few showers/storms but in general frontal systems will be
to our northwest through the period with limited chances for
showers or storms. Going to be more like early summer at times
with high temperatures in the 80s by midweek.

Highs and lows will be running 10-20 degrees above normal.

Forecast confidence is high on warmer pattern and moderate on
rain chances which will be mainly confined to the mountains.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM EDT Thursday...

NOTE: Have AMD NOT SKED at KDAN due to inconsistent wind data
outages.

Flying conditions will be poor at times this evening as
shower/storm activity will be widespread. Looking at potential
strong/severe storms along/east of a line from ROA-MWK through
03z.

Ceilings will rise to VFR east of the Blue Ridge with the west
wind behind the front.

Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.
Some of the showers and thunderstorms will spread east into the
piedmont of Virginia and North Carolina during the afternoon but
kept precip out of the forecast in the east as will likely be
scattered.

Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.

Forecast confidence is average.

OUTLOOK...

Friday night and Saturday, expect gusty northwest wind on the
west side of the exiting system with scattered to numerous upslope
showers and isolated thunderstorms for the mountains. Most
areas will trend to VFR east of the Blue Ridge.

By Sunday, VFR conditions are expected for all locations along
with weakening winds.

By Monday, a weak system may bring a return of some showers and
patchy sub-VFR conditions to Southeast West Virginia. Elsewhere,
VFR conditions are expected.

Mainly VFR through Tuesday with a few showers/storms possible
north of LWB-HSP.

Confidence in the above extended aviation scenario is moderate.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from midnight tonight to 9 PM EDT Friday for
     VAZ009-012>020-022>024-032>035.
NC...Wind Advisory from midnight tonight to 9 PM EDT Friday for
     NCZ001>003-018-019.
WV...Wind Advisory until 9 PM EDT Friday for WVZ508.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...PW
LONG TERM...WP
AVIATION...AMS/WP
Hazardous weather outlook, Apr 11, 3:34 PM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
334 PM EDT Thu Apr 11 2024

NCZ004>006-020-VAZ007-010-011-043>047-058-059-WVZ042>044-507-121945-
Stokes-Rockingham-Caswell-Yadkin-Tazewell-Bland-Giles-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer-
Summers-Monroe-Eastern Greenbrier-
334 PM EDT Thu Apr 11 2024

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

WVZ508-121945-
Western Greenbrier-
334 PM EDT Thu Apr 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong, gusty winds will continue into Saturday this afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-121945-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
334 PM EDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

There is a slight risk (Level 2 of 5) of severe thunderstorms this
afternoon and evening. The primary risk is damaging wind and isolated
tornadoes. In addition, locally heavy rainfall may lead to flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Strong, gusty winds will continue into Saturday this afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Apr 11, 8:57 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
857 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     Tstm Wnd Dmg     State Road              36.32N 80.86W
04/11/2024                   Surry              NC   911 Call Center

            A few trees blown down by thunderstorm winds
            in and around State Road. A few trees downed
            across Surry County, as well.

&&

PJH
Local storm report, Apr 11, 9:01 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
901 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     Tstm Wnd Dmg     3 ESE Woodville         36.48N 80.44W
04/11/2024                   Stokes             NC   911 Call Center

            Power lines down at the intersection of Ring
            Road and NC Highway 89 W.

&&

PJH
Local storm report, Apr 11, 9:04 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
904 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     Tstm Wnd Dmg     3 SSW Lawsonville       36.44N 80.27W
04/11/2024                   Stokes             NC   911 Call Center

            Thunderstorm winds blew down a tree at the
            3200 block of NC 89 Highway W.

&&

PJH
Special weather statement, Apr 11, 9:07 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
907 PM EDT Thu Apr 11 2024

VAZ011-014-018>020-022-023-WVZ044-507-508-120145-
Botetourt VA-Bath VA-Giles VA-Montgomery VA-Craig VA-Roanoke VA-
Alleghany VA-Western Greenbrier WV-Eastern Greenbrier WV-Monroe WV-
907 PM EDT Thu Apr 11 2024

...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN GILES AND CRAIG COUNTIES IN SOUTHWESTERN VIRGINIA...
BOTETOURT...ROANOKE...ALLEGHANY AND BATH COUNTIES IN WEST CENTRAL
VIRGINIA...MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...EASTERN
GREENBRIER AND MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...THE
CITY OF COVINGTON...THE CITY OF RADFORD...THE CITY OF SALEM AND THE
CITY OF ROANOKE THROUGH 945 PM EDT...

At 900 PM EDT, Doppler radar was tracking showers with heavy rain
and embedded thunderstorms along a line extending from Lewisburg, WV
to near Radford Virginia. Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph.  Heavy Rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.  Heavy rain may quickly fill roadside
         ditches and may wash debris onto roads.

Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
Radford...
Alleghany...
and Vinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of poor drainage areas. Drivers are urged to slow
down and use extra caution to avoid hydroplaning.

A Tornado Watch remains in effect until 1100 PM EDT for south
central, central, southwestern and west central Virginia.

&&

LAT...LON 3817 7944 3774 7969 3752 7950 3740 7981
      3723 7984 3714 7996 3716 8009 3699 8055
      3712 8060 3720 8052 3718 8059 3739 8071
      3743 8086 3773 8066 3771 8057 3816 8036
      3805 8027 3804 8016 3806 7996 3827 7980
TIME...MOT...LOC 0103Z 207DEG 29KT 3808 8038 3714 8053

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

PM
Local storm report, Apr 11, 9:10 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
910 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     Tstm Wnd Dmg     2 ESE Meadows           36.36N 80.14W
04/11/2024                   Stokes             NC   911 Call Center

            Thunderstorm winds blew down a tree on
            Tilley Road.

&&

PJH
Local storm report, Apr 11, 9:13 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
913 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     Tstm Wnd Dmg     1 ENE Danbury           36.41N 80.20W
04/11/2024                   Stokes             NC   911 Call Center

            Thunderstorm winds blew down a tree on
            Sheppard Mill Road.

&&

PJH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:02 PM EDTAreal Flood AdvisoryRNKBland, Carroll, Craig, Floyd, Giles, Grayson and 7 more3 hr
Apr 11, 8:04 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson3 hr
Apr 11, 8:06 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick39 min
Apr 11, 8:24 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick51 min
Apr 11, 8:37 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick, City of Martinsville38 min
Apr 11, 9:00 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville, City of Martinsville60 min
Apr 11, 9:07 PM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Montgomery, Roanoke and 4 more38 min
Apr 11, 9:07 PM EDTTornado WarningRNKHenry, Pittsylvania23 min
Apr 11, 9:08 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Henry, Pittsylvania67 min
Apr 11, 9:34 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, Charlotte, Halifax, Pittsylvania and 2 more56 min
Apr 11, 9:46 PM EDTAreal Flood AdvisoryRNKAlleghany, Bedford, Botetourt, Craig, Floyd, Franklin and 4 more3 hr
Apr 11, 9:49 PM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Roanoke, Rockbridge and 3 more26 min
Apr 11, 10:21 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Charlotte, Halifax54 min

Nearby

Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.